Need Some Advice — Tips on Coping and Studying

Discussion in 'Support' started by Poppy67, Dec 6, 2015.

tinnitus forum
    1. Poppy67

      Poppy67 Member

      Tinnitus Since:
      12/15
      I'm 18 and have got a high pitched frequency in my ears since yesterday morning. I can't focus on anything else and I have exams starting tomorrow. I have had some pain in my ears and seen an ENT last week and he took a look and said they were okay. The pain left and then I got this. Does anyone know have any tips to ease it or at least help me focus on my studying? I'm so worried that I'll never get rid of it.......
       
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi Poppy you might have had a infection brewing and the doctor did not see it the first time so I would go back see him.
      Stress can cause tinnitus too.
      Regarding your exams see the person in charge like head of year etc and tell them you have tinnitus buzzing and ringing in your ear and been doctors and can not concentrate on exams and should get extra time and support for you ...lots of love glynis
       
    3. no life

      no life Member

      It's so sad that younger people are getting tinnitus, soon there will be only a few who don't have it.
       
    4. Dana
      Chicken

      Dana Member Benefactor

      Tinnitus Since:
      09/2008
      Cause of Tinnitus:
      not known, too many possible causes
      What do you think that caused the T? Loud noise expose, acoustic trauma, something else?
       
    5. Zug

      Zug Member Benefactor

      @Poppy67 I know it's hard, but just try to relax. Put on some music or look for "white noite" sounds to study and take your mind out of Tinnitus. I wish someone told me that when I first experienced it: The more you freak out, the worse you're making yourself.
       
      • Like Like x 1
    6. Poppy67

      Poppy67 Member

      Tinnitus Since:
      12/15
      I haven't been exposed to loud music/noises or anything so I'm just praying that I don't have it permanently. I had a ENT appointment last week and he checked both my ears, said they were okay and I got a camera done to look at my Eustachian tube. I also started an anti anxiety medication escitalopram on Tuesday. Could this have anything to do with my ringing ears? :(
       
    7. Dana
      Chicken

      Dana Member Benefactor

      Tinnitus Since:
      09/2008
      Cause of Tinnitus:
      not known, too many possible causes
      I agree with Zug. I know many cases (including myself) who got the worst 3 months after T emergence. Because we got scared, after T emergence we started to monitor its level every minute and got pessimistic.
      Positivity thinking is crucial, take Zug advice and mask it with music.
      I prepared for all my exams while playing music although I didn't have T at the time.
      You can say that your T became chronic only after 18 months, during all this time chances that the will go away are very high. I talked directly with people who got cured of T even after years.
      The most important thing now is not to pay attention to T. I know how difficult this is. I wasn'the able, ,yes, but that is the best advice.
      You have exams now, you don'the have time for this shit now.
      Don't give importance to T.
      People who, after getting T, continued their lives like they never got it, are doing the best.
      Do not stop your life to listen to your T.
      Continue your life as a student and as a youngster.
      If T is from loud noise, just protect your ears with earplugs when you are in loud music/noise environments, so you don't damage your ears further.

      If you can't control your anxiety and T is very loud, you can ask your doctor to prescribe you Clonazepam (Rivotril in Europe, and Klonopin in Us), as it reduces T and anxiety and has also sedative effects. But there is a big downside: clonazepam is addictive, one you start using it, it's hard to get off it. You can only do that tapering down very slowly, probably replacing it with Diazepam/Valium. So there is this addiction risk associated with this benzodiazepine, Clonazepam.
       
      • Like Like x 1
      • Agree Agree x 1
    8. Dana
      Chicken

      Dana Member Benefactor

      Tinnitus Since:
      09/2008
      Cause of Tinnitus:
      not known, too many possible causes
      Yes, some medication cause T. It's either this drug, or the very anxiety for which you started this anxiety drug.
      Anxiety can cause T.
      If you want to take anti anxiety medication, Clonazepam is much better, known all over the world that it helps with T.
       
    9. walkthroughwalls

      walkthroughwalls Member

      Location:
      The Netherlands
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      possibly noise
      Is the medication you're taking ototoxic (harmful to the ears) in any way?
      It's best to notify the person who prescribed it too you as soon as possible. The ringing may go away once you quit...

      I don't think there's a reason to assume it's permanent, so try not too worry too much. Just deal with the present as it is.
      As for studying, quiet background music (or noise) may help. Try studying in little chunks, like 45 minutes of study, then 15 minutes of rest. Or even 15 minutes of study, then 30 minutes of rest. Whatever works to get something done.
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.